Personal Update

leaf

After three days of physical therapy I really relate to this picture. It hurts but I actually feel decent. Between the medication the doctor gave me and the exercises, I’m pretty sure I’m getting better. So I feel more like myself but still a little broken, like the poor leaf.

I have two and a half more weeks of these deceptively easy stretches and stamina building exercises. I hope that’s all I need. One bonus here: It takes 21 days to form a habit. So when I’m out of the woods, I’ll already be in the habit of exercising so I’ll just keep doing so. Maybe I’ll get in better shape.

Something else that happened during all this doctor-ness. I found out my thyroid is messed up. I jumped for joy when I got that call. No really, my kid thought I was crazy! I wasn’t happy there was anything wrong, it was more of a relief to know there was a reason I always felt so icky. I started taking medication for it yesterday and I’ll probably be taking that for the rest of my life but I’m okay with it. I feel lucky there is a fix for the problem.

I have so much hope now, I already feel better. A good attitude makes all this much more bearable, as I’m sure my poor husband will attest to. I’m much more pleasant company since finally giving in and going to the doctor.

As for writing, there is not much to report. I am rethinking certain plot points of my fantasy trilogy and I’ve made some firm decisions on what I want the main character to go through, but I haven’t written anything down besides some notes. Plot cards are my next step, once I can move around more easily.

Since I’m doing a lot of sitting and lying around I hope to come up with some new flash fiction stories. If I am able to sit and write any, I’ll be posting them soon.


Advertisements

17 comments

  1. Hate to burst you bubble but thyroidism, is not as easy as is cabbage painted. About 8 weeks on the nedication,see how you get on. You may b lucky, on the other hand, see how it goes. My daughter has this problem, she is having lots of oroblems, inluding memory loss, and tiredness and,well, all sort. So just keep an eye in things.
    Evelyn

    Liked by 1 person

    1. Yeah, I’ve been through this before, many years ago. I knew eventually it would happen again. I’ll be on this low dose for 8 weeks and then check blood work again. I’m just happy to be on the right path.

      Like

  2. Glad you’re getting better and even if you’re not writing time out to think is all important. Do you suffer from hypothyroidism? I was diagnosed when in my 20s and though it has to be carefully managed and does fluctuate even with medication I have not encountered too many problems. Once the tiredness creeps up, memory becomes a bit foggy I know it’s time to go for a blood test again (as well as annual ones). Hope you soon feel up to writing more. Good luck and take care.

    Liked by 1 person

    1. Thank you! And yes, hypo. The memory fogginess is what made me bring it up to the doctor. I’ve been through this before but I don’t really know what to expect this time. I hope it helps with the weird headaches and unexplainable tiredness. Mostly I want my short term memory back! I’ll do whatever the doctor says I need to.

      Liked by 1 person

  3. Hey Kristi! I fell at work a few years ago and messed up my leg big time. It took months of physical therapy to get to where I am now. Keep up the PT, and let yourself form those good exercise habits. Best wishes, Mark

    Liked by 1 person

  4. I had the exact same reaction when my doctor diagnosed me with hypothyroidism. It somehow becomes a hell of a lot easier to fight when your enemy has a name.

    The frequent blood tests are no picnic, but I’ll take them over the alternative. Hope you get settled into the right dosage quickly!

    Liked by 1 person

    1. As long as I don’t see the needle sticking out of my skin I’m good. Right now the plan is to check my levels every two months and I’m perfectly alright with that. Maybe I’ll get lucky and stay on a low dose but it’s unlikely. You’re so right about naming the problem making it easier!

      Like

  5. Keep an eye in your weight. If it changes either up or down, the thyroid medicine is probably the reason. My mom was given the wrong type of medicine and gained way too much weight. Never was able to lose the extra weight. She tried everything. Exercise, weight watchers, nutra system, she would lose maybe 5 – 10 pounds and the lose stopped. Came down with a case of diabetes. Ended up having to get her stomach surgically made smaller. Her diabetes is now pretty well gone, she looks a lot better. Make sure the doctor got your diagnosis correct.
    Jeanette Hall

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s